Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    just began novoline insulin 7 days ago
    avatar
    etkeith06 posted:
    I am needing some answers to my insulin questions. I am taking long acting insulin novolin. I was instructed to increase my insulin by one unit every night till I reached a 120 or lower AM fasting blood sugar level. I have yet to get below 160. and my bedtime levels have been nearly 300. I switched to this morning taking the insulin instead of night time and 3 hours after taking the medicine I ended up with level of 254. Im dizzy and heart is racing, and Im clammy. I do not know what I swhould do? any suggestions. I started with 10units of insulin 6 days ago.
    Reply
     
    avatar
    davedsel57 responded:
    Hello.

    I am not an insulin user, but I can advise that any time you have a spike like that you should contact your doctor asap.
    Click on my user name or avatar picture to read my story.

    Blessings,

    Dave
     
    avatar
    auriga1 responded:
    Etkeith, you should contact your doctor with your blood glucose readings.

    Are you watching your ingestion of carbs closely? Sounds like you are eating something that is spiking your blood glucose levels.

    Long-acting insulin does not lower blood sugar spikes when you eat any carbs.

    I use Lantus, a 24-hour acting insulin. I had to do the same as you - increase the dosage until I reached 120 or under. We started out at 15U and the dosage that finally worked on my BS levels was 40 units. The one thing was that when I ate anything that included carbs, my sugar rose. That's why my doctor added Humalog, a rapid-acting insulin, to mealtimes.

    Call your doctor and mention that your numbers are higher than they should be.

    I believe a good thing for you to do would be to journal your BS numbers everytime you test. You should test 2 hours after any meal to see where you stand. Your blood sugar reading should be 140 or under at the 2-hour mark. If it's not, you should notify your doctor. You may need a different regimen than you currently have.

    I am not a doctor or health-care professional; just telling you what works for me. My diabetic team gave me a journal to track my numbers and write down everything that I put in my mouth. I was to test before I ate and record that, write down what I ate and how many carbs were in that meal, and what my blood sugar reading was 2 hours after that meal. If I ate anything between meals, I needed to record that also.

    When I am more active, I use less insulin. Now I am back down to 36 units of Lantus and I only need to take the Humalog when I'm not working (the physical activity prevents my blood sugar from rising.)

    Keep doing what your doctor told you until you reach the level where he/she wants you to be. I know it seems scary at first, but you need to get your numbers down. Test two hours after a meal, and if your BS is not under 140, call your doctor.

    It took a couple of weeks of raising the Lantus by two units to come to the conclusion that 40U kept my blood sugar where it should be.


    Helpful Tips

    Tip for Less Severe Neuropathy Symptoms
    I was diagnosed with Type 2 over eight years ago and have been lucky enough to control my disease with weight loss, diet and exercise ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.